Show simple item record

dc.contributor.authorRamaiah, Ramesh
dc.contributor.authorLollo, Loreto
dc.contributor.authorBrannan, Douglas
dc.contributor.authorBhananker, Sanjay M
dc.date.accessioned2016-06-13T21:53:56Z
dc.date.available2016-06-13T21:53:56Z
dc.date.issued2011
dc.identifier.urihttp://hdl.handle.net/1773/36233
dc.description.abstractPropofol infusion syndrome (PRIS) is a rare but often fatal complication as a result of large doses of propofol infusion (4–5 mg/kg/hr) for a prolonged period (>48 h). It has been reported in both children and adults. Besides large doses of propofol infusion, the risk factors include young age, acute neurological injury, low carbohydrate and high fat intake, exogenous administration of corticosteroid and catecholamine, critical illness, and inborn errors of mitochondrial fatty acid oxidation. PRIS manifestation include presence of metabolic acidosis with a base deficit of more than 10 mmol/l at least on one occasion, rhabdomyolysis or myoglobinuria, acute renal failure, sudden onset of bradycardia resistant to treatment, myocardial failure, and lipemic plasma. The pathophysiology of PRIS may be either direct mitochondrial respiratory chain inhibition or impaired mitochondrial fatty acid metabolism mediated by propofol. We report a case of supermorbidly obese patient who received propofol infusion by total body weight instead of actual body weight and developed PRIS.
dc.languageEnglish
dc.publisherMedknow Publications
dc.titlePropofol infusion syndrome in a super morbidly obese patient (BMI = 75)


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record